Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 32, NWS Shreveport, LA

December 10, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Dec 10, 2021, 3:49 AM CST for 4 states. It took effect at Dec 10, 2021, 12:00 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2021, 3:49 AM CST (09:49 UTC)
In effect from
Dec 10, 2021, 12:00 PM CST
Expired
Dec 11, 2021, 11:06 AM CST
In force
23 hr
Issued by
NWS Shreveport, LA
All 40 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS74 KSHV 100949
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
349 AM CST Fri Dec 10 2021

ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138-
149>153-110000-
/O.NEW.KSHV.LW.Y.0032.211210T1800Z-211211T0000Z/
Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Minden, Springhill, Mansfield, 
Stonewall, Logansport, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, and Center
349 AM CST Fri Dec 10 2021

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WHAT...South winds 15 to 20 mph expected with gusts up to 25 or
  30 mph. 

* WHERE...Portions of northwest Louisiana, southwest Arkansas 
  and east and northeast Texas.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution as strong winds 
can drive rough waves over the side to swamp and sink small craft.

&&

$$

24
4 follow-up statements
521 
WWUS74 KSHV 102051
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
251 PM CST Fri Dec 10 2021

ARZ050-051-059>061-072-073-LAZ004>006-011>014-021-OKZ077-111200-
/O.EXB.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/
Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union-
Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Caldwell-
McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Magnolia, El Dorado, Homer, 
Haynesville, Ruston, Farmerville, Bernice, Coushatta, Martin, 
Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, 
Columbia, Idabel, and Broken Bow
251 PM CST Fri Dec 10 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...Southwest winds 10 to 15 mph with gusts up to 30 mph,
  eventually becoming northwesterly Saturday morning behind a cold
  front.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma and south central and southwest Arkansas.

* WHEN...Until noon CST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138-
149>153-111200-
/O.EXT.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/
Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Minden, Springhill, Mansfield, 
Stonewall, Logansport, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, and Center
251 PM CST Fri Dec 10 2021

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...South winds 15 to 20 mph expected with gusts up to 25 or
  30 mph, eventually becoming northwesterly behind a cold front
  Saturday morning.

* WHERE...Portions of northwest Louisiana, southwest Arkansas 
  and east and northeast Texas.

* WHEN...Until noon CST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

09
428 
WWUS74 KSHV 110005
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
605 PM CST Fri Dec 10 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-111100-
/O.CON.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Caldwell-McCurtain-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, Columbia,
Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, and Center
605 PM CST Fri Dec 10 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...South winds 15 to 20 mph expected with gusts up to 25 or
  30 mph this evening will become northwesterly behind a cold
  front on Saturday morning.

* WHERE...Portions of northwest Louisiana, southwest Arkansas,
  southeast Oklahoma, and northeast Texas.

* WHEN...Until noon CST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
446 
WWUS74 KSHV 111126
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
526 AM CST Sat Dec 11 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-111800-
/O.CON.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Caldwell-McCurtain-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, Columbia,
Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, and Center
526 AM CST Sat Dec 11 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 15 to 20 mph expected with gusts up to 25
  or 30 mph this morning

* WHERE...Much of northern Louisiana, southern Arkansas, eastern
  Texas and southeast Oklahoma.

* WHEN...Until noon CST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

24
860 
WWUS74 KSHV 111706
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1106 AM CST Sat Dec 11 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-111815-
/O.CAN.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Caldwell-McCurtain-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, Columbia,
Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, and Center
1106 AM CST Sat Dec 11 2021

...LAKE WIND ADVISORY IS CANCELLED...

Wind speeds have generally fallen below Lake Wind Advisory
criteria across the area, although a few isolated gusts to around
20 mph will be possible for a couple of more hours. However, wind
speeds will continue to gradually diminish. Therefore, the Lake
Wind Advisory has been cancelled.

$$

09

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 9, 10:31 PM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Dec 9, 10:31 PM CST, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1031 PM CST Thu Dec 9 2021

.AVIATION...

For the 10/06z TAFs, ceilings are forecast to lower to IFR/LIFR
overnight with gradual improvement to MVFR and possibly low VFR on
Friday. South to southwest winds 5 to 10 knots tonight to
increase to 15 to 20 knots with higher gusts on Friday.
Additionally, VCTS conditions expected near 11/00Z and beyond
across ELD/MLU/LFK/SHV/TXK as a frontal boundary moves through the
region. /05/

&&

.PREV DISCUSSION... /issued 808 PM CST Thu Dec 9 2021/

UPDATE...

Forecast is mainly on track this evening with the exception of
patchy fog development across portions of north Louisiana and
south-central Arkansas. The thickest fog, near 1/4sm, was
observed near El Dorado with higher visibilities elsewhere. Went
ahead and sent out a quick update mentioning patchy dense fog
wording across portions of the ArkLaMiss with patchy fog wording
elsewhere across north Louisiana and southern Arkansas. /05/

PREV DISCUSSION... /issued 318 PM CST Thu Dec 9 2021/

SHORT TERM.../Tonight through Saturday/

Strong southerly flow is allowing a rapid surge of deep layer
moisture into the region. Southwesterly flow aloft will continue
to amplify as an upper trough currently moving into the Great
Basin digs and moves east through the Rockies. At the surface, a
low pressure area will continue to organize along a strong cold
front and dryline. The tightening pressure gradient will result in
strong and gusty south-southwest winds on Friday. A Lake Wind
Advisory will likely be needed across much of the area, but I held
off issuing headlines for now due to some uncertainty regarding
the areal coverage and duration. In addition, isolated to widely
scattered showers will be possible tonight and through much of the
day Friday in a warm air advection regime as a couple of weak
perturbations move across the region in advance of the main upper
trough. The strong southerly flow, warm air advection, and
compressional warming ahead of the front will likely result in
daytime highs near or slightly over 80 degrees F across much of
the area. Many locations will be flirting with new record daily
high temperatures on Friday.

The models are in good agreement that the atmosphere will remain
largely capped until Friday night when when the upper trough
begins to move across the Plains. There is still some discrepancy
among the models in terms of the timing and placement of
convection initiation. Most of the high-resolution CAMs suggest
most of the development will not occur until midnight Saturday or
later and will be confined to areas southeast of a line from
Lufkin, to Shreveport, to El Dorado. The FV3 model is somewhat
concerning as it suggests two potential rounds of storms: a pre-
frontal round of mostly discrete supercells followed by a
secondary round of a broken line of convection with the front.
Current thinking is the FV3 is too aggressive especially since the
surface low, upper trough, and the much better dynamics will be
farther northeast of the area where the cap is expected to weaken
much earlier.

Current thinking is that convective development should occur
fairly rapidly across Southwest Arkansas, Northwest Louisiana, and
into East Texas before midnight. Convective mode is expected to be
more of a broken line of cells. Severe weather will be possible
across the southeast half of the forecast area Friday night and
into Saturday morning. Damaging winds, large hail, and isolated
tornadoes will be possible. There will be a considerable amount of
speed shear in place, but model guidance indicates surface winds
may veer to the southwest ahead of the front and the convection,
which may help to reduce the tornado potential somewhat.

The storms should rapidly exit to the southeast by noon Saturday.
Winds will become rather gusty out of the northwest after the
frontal passage, which will advect most drier and colder air into
the region. Falling temperatures are likely through the day
Saturday behind the front.

CN

LONG TERM.../Saturday Night through Thursday/

Seasonably chilly conditions are expected in the Saturday night
through Sunday night period, but otherwise confidence is high that
the remainder of the long term period will be dominated by above
normal temperatures (and a continuation of below normal
precipitation).

The upper trough axis responsible for the cold frontal passage and
associated active regional weather in the short term will be
translating east across the region through Saturday night and Sunday
with model ensemble consensus very good with regard to an upper
ridge building north from The Gulf and into the Deep South by
Monday. This regime will basically allow slightly below normal
temperatures Saturday night through Sunday night to quickly
transition to above average readings as southerly flow builds. Once
again, locations roughly along and north of I-20 should again be set
up for near to slightly below freezing temperatures at daybreak
Sunday, although many locations which have yet to get to freezing
this season (e.g., SHV/LFK) will mostly likely still not get there
anytime soon considering temps will only be trending upward after
Sunday morning. Monday through Thursday temperatures will basically
be 10 to 15 degrees above average with lows mainly in the 50s and
highs in the 70s.

A very weak disturbance brushing the NW portion of the upper ridge
may get a few showers going in the Arklatex Monday night, but
otherwise significant rain chances will likely hold off until late
next work week at the earliest. By that time energy spitting out
from considerable troughing in the Southwest CONUS should flatten
the SE ridge and manifest in increasing moisture/lift/instability
ingredients. Of course the trend over the last 30 to 45 days has
been energy cutting off in the Southwest CONUS and inefficiently
phasing downstream with the westerlies. If this trend holds serve
then some wet signals late next week into early the following weeks
may not entirely come to pass - and this will be something to watch
over the next handful of days. /50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  82  53  56 /  10  30  70  10
MLU  66  81  59  63 /  20  40  90  20
DEQ  57  78  44  54 /  10  30  40   0
TXK  64  81  49  55 /  10  40  60   0
ELD  62  79  50  53 /  20  40  70  10
TYR  67  82  49  56 /   0  10  50   0
GGG  66  82  50  56 /   0  10  60   0
LFK  68  82  55  57 /  10  20  80  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/09/50
Hazardous weather outlook, Dec 9, 12:52 PM CST, 14 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1252 PM CST Thu Dec 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1252 PM CST Thu Dec 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A strong storm system will push through the Four State region Friday
evening through early Saturday morning. The Storm Prediction
Center has issued a Slight Risk (Level 2/5) including the
majority of the Four State Region for Friday and Friday night. The
risk for severe weather will be associated with a line of strong
thunderstorms developing across our region and pushing east, with
damaging winds as the primary threat. Additionally, isolated
tornadoes and hail cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed for Friday evening
into Friday night. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

50

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.